Alert archive / New York / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS New York, NY
NWS New York, NY issued this winter storm watch at Jan 10, 2011, 3:55 AM EST for 11 counties in New York; 4 counties in Connecticut; 5 counties in New Jersey. It took effect at Jan 11, 2011, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 10, 2011, 3:55 AM EST (08:55 UTC)
- In effect from
- Jan 11, 2011, 7:00 PM EST
- Expired
- Jan 11, 2011, 3:42 AM EST
- In force
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023 WWUS41 KOKX 100855 WSWOKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 355 AM EST MON JAN 10 2011 ...COASTAL STORM TO IMPACT THE AREA TUESDAY NIGHT AND WEDNESDAY... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 102100- /O.NEW.KOKX.WS.A.0002.110112T0000Z-110112T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 355 AM EST MON JAN 10 2011 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * LOCATIONS...SOUTHEAST NEW YORK...SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY * HAZARDS...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...6 TO 12 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...GUSTS 25 TO 35 MPH. * VISIBILITIES...UNDER 1/4 MILE AT TIMES. * TIMING...HEAVIEST SNOW OCCURS LATE TUESDAY NIGHT INTO EARLY WEDNESDAY. * IMPACTS...HAZARDOUS TRAVEL TUESDAY NIGHT AND THROUGH THE DAY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
651 WWUS41 KOKX 102130 WSWOKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 430 PM EST MON JAN 10 2011 ...COASTAL STORM TO IMPACT THE AREA TUESDAY NIGHT AND WEDNESDAY... NJZ002-004-006-103>108-NYZ072>075-078>081-176>179-110530- /O.UPG.KOKX.WS.A.0002.110112T0000Z-110112T2300Z/ /O.NEW.KOKX.WS.W.0002.110112T0000Z-110112T2300Z/ WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 430 PM EST MON JAN 10 2011 ...WINTER STORM WARNING IN EFFECT FROM 7 PM TUESDAY TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO 6 PM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NEW YORK CITY...LONG ISLAND AND NORTHEAST NEW JERSEY. * HAZARDS...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...7 TO 14 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HIGHEST AMOUNTS ACROSS LONG ISLAND. * WINDS...GUSTS 25 TO 35 MPH. * VISIBILITIES...LESS THAN 1/4 MILE AT TIMES. * TIMING...HEAVIEST SNOW OCCURS AFTER MIDNIGHT TUESDAY NIGHT INTO EARLY WEDNESDAY. * IMPACTS...HAZARDOUS TRAVEL TUESDAY NIGHT AND THROUGH THE DAY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CTZ005>012-NYZ067>071-110530- /O.CON.KOKX.WS.A.0002.110112T0000Z-110112T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 430 PM EST MON JAN 10 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * LOCATIONS...THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT. * HAZARDS...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...6 TO 14 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HIGHEST AMOUNTS ACROSS CONNECTICUT. * WINDS...GUSTS 25 TO 35 MPH. * VISIBILITIES...LESS THAN 1/4 MILE AT TIMES. * TIMING...HEAVIEST SNOW OCCURS AFTER MIDNIGHT TUESDAY NIGHT INTO EARLY WEDNESDAY. * IMPACTS...HAZARDOUS TRAVEL TUESDAY NIGHT AND THROUGH THE DAY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
993 WWUS41 KOKX 110342 WSWOKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1042 PM EST MON JAN 10 2011 ...COASTAL STORM TO IMPACT THE AREA TUESDAY NIGHT AND WEDNESDAY... NJZ002-004-006-103>108-NYZ072>075-078>081-176>179-111200- /O.CON.KOKX.WS.W.0002.110112T0000Z-110112T2300Z/ WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1042 PM EST MON JAN 10 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM TUESDAY TO 6 PM EST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM TUESDAY TO 6 PM EST WEDNESDAY. * LOCATIONS...NEW YORK CITY...LONG ISLAND AND NORTHEAST NEW JERSEY. * HAZARDS...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...7 TO 14 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HIGHEST AMOUNTS ACROSS LONG ISLAND. * WINDS...GUSTS 25 TO 35 MPH. * VISIBILITIES...LESS THAN 1/4 MILE AT TIMES. * TIMING...HEAVIEST SNOW OCCURS AFTER MIDNIGHT TUESDAY NIGHT INTO EARLY WEDNESDAY. * IMPACTS...HAZARDOUS TRAVEL TUESDAY NIGHT AND THROUGH THE DAY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CTZ005>012-NYZ067>071-111200- /O.CON.KOKX.WS.A.0002.110112T0000Z-110112T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 1042 PM EST MON JAN 10 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * LOCATIONS...THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT. * HAZARDS...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...6 TO 14 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HIGHEST AMOUNTS ACROSS CONNECTICUT. * WINDS...GUSTS 25 TO 35 MPH. * VISIBILITIES...LESS THAN 1/4 MILE AT TIMES. * TIMING...HEAVIEST SNOW OCCURS AFTER MIDNIGHT TUESDAY NIGHT INTO EARLY WEDNESDAY. * IMPACTS...HAZARDOUS TRAVEL TUESDAY NIGHT AND THROUGH THE DAY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
404 WWUS41 KOKX 110842 WSWOKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 342 AM EST TUE JAN 11 2011 ...COASTAL STORM TO IMPACT THE AREA TONIGHT AND WEDNESDAY... NYZ067>071-111715- /O.UPG.KOKX.WS.A.0002.110112T0000Z-110112T2300Z/ /O.EXA.KOKX.WS.W.0002.110112T0000Z-110112T2300Z/ ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 342 AM EST TUE JAN 11 2011 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE LOWER HUDSON VALLEY. * HAZARDS...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...8 TO 14 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...GUSTS 20 TO 25 MPH. * VISIBILITIES...LESS THAN 1/4 MILE AT TIMES. * TIMING...HEAVIEST SNOW OCCURS AFTER MIDNIGHT TONIGHT INTO EARLY WEDNESDAY. * IMPACTS...HAZARDOUS TRAVEL TONIGHT AND THROUGH THE DAY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CTZ005>012-111715- /O.UPG.KOKX.WS.A.0002.110112T0000Z-110112T2300Z/ /O.EXA.KOKX.WS.W.0002.110112T0000Z-110112T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 342 AM EST TUE JAN 11 2011 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHERN CONNECTICUT. * HAZARDS...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...10 TO 15 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...GUSTS 25 TO 35 MPH...STRONGEST WINDS EAST. * VISIBILITIES...LESS THAN 1/4 MILE AT TIMES. * TIMING...HEAVIEST SNOW OCCURS AFTER MIDNIGHT TONIGHT INTO EARLY WEDNESDAY. * IMPACTS...HAZARDOUS TRAVEL TONIGHT AND THROUGH THE DAY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NJZ002-004-006-103>108-NYZ072>075-176-178-111715- /O.CON.KOKX.WS.W.0002.110112T0000Z-110112T2300Z/ WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 342 AM EST TUE JAN 11 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST WEDNESDAY. * LOCATIONS...NEW YORK CITY...AND NORTHEAST NEW JERSEY. * HAZARDS...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...8 TO 14 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...GUSTS 20 TO 25 MPH. * VISIBILITIES...LESS THAN 1/4 MILE AT TIMES. * TIMING...HEAVIEST SNOW OCCURS AFTER MIDNIGHT TONIGHT INTO EARLY WEDNESDAY. * IMPACTS...HAZARDOUS TRAVEL TONIGHT AND THROUGH THE DAY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NYZ078>081-177-179-111715- /O.CON.KOKX.WS.W.0002.110112T0000Z-110112T2300Z/ NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 342 AM EST TUE JAN 11 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST WEDNESDAY. * LOCATIONS...LONG ISLAND. * HAZARDS...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...10 TO 15 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...GUSTS 25 TO 35 MPH. * VISIBILITIES...LESS THAN 1/4 MILE AT TIMES. * TIMING...HEAVIEST SNOW OCCURS AFTER MIDNIGHT TONIGHT INTO EARLY WEDNESDAY. * IMPACTS...HAZARDOUS TRAVEL TONIGHT AND THROUGH THE DAY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this winter storm watch went out at Jan 10, 3:40 AM EST, 15 minutes earlier.
Area forecast discussion, Jan 10, 3:40 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
340 AM EST MON JAN 10 2011
.SYNOPSIS...
HIGH PRESSURE BUILDS FROM THE WEST TODAY. LOW PRESSURE MOVES OFF THE
CAROLINA COAST LATE TONIGHT AND TRACKS NORTHEAST TUESDAY. THE LOW
DEEPENS AS IT PASSES JUST SOUTHEAST OF LONG ISLAND TUESDAY NIGHT AND
WEDNESDAY. THE LOW REACHES THE CANADIAN MARITIMES ON THURSDAY. HIGH
PRESSURE WILL BUILD FROM THE WEST LATE THIS WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHORTWAVE ON BACK SIDE OF DEPARTING CLOSED LOW ROTATES ACROSS NEW
ENGLAND TODAY. A FEW CLOUDS MAY TRY TO SPILL DOWN FROM THE
NORTH...BUT PLENTY OF SUBSIDENCE SHOULD ENSURE A GOOD AMOUNT OF
SUNSHINE TODAY.
PLENTY OF MIXING UNDERNEATH SUBSIDENCE INVERSION WILL ALLOW FOR
GUSTY WINDS. WINDS FINALLY ABATE LATE IN THE DAY.
AS FOR TEMPS...SLIGHTLY WARMER ALOFT TODAY AS COMPARED TO
YESTERDAY...HOWEVER MIXING DEPTH WILL BE LIMITED. AS SUCH...TEMPS
AROUND FREEZING FOR HIGHS GENERALLY EXPECTED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
BRIEF RIDGING OCCURS AT ALL LEVELS AS TROUGH DEPARTS. HOWEVER...THIS
RIDGING WILL BE SHORT LIVED AS UPSTREAM TROUGH MOVES OUT OF THE
UPPER MID WEST AND MAKES EASTWARD PROGRESS THROUGH THE NIGHT.
INCREASING HIGH CLOUDS EXPECTED TONIGHT. WITH LIGHTER WINDS...TEMPS
SHOULD BOTTOM OUT AS GUIDANCE SUGGESTS.
THEN ATTENTION TURNS TOWARD COASTAL LOW DEVELOPMENT AND IMPACT ON
OUR CWA. GENERALLY FOLLOWED A ECMWF/SREF/GFS BLEND HERE...WITH
EMPHASIS ON OPERATIONAL ECMWF. THAT SOLUTION CLUSTERS WELL WITH
GLOBAL MODELS/ENSEMBLES OVERALL. NAM IS ON THE WESTERN PERIPHERY OF
ALL AVAILABLE GUIDANCE...WITH GFS ON THE EASTERN EDGE WITH REGARD TO
TRACK. NEITHER CAN BE DISCOUNTED AT THIS TIME...BUT IT LOOKS LIKE
EXPLOSIVE DEVELOPMENT OCCURS TUESDAY NIGHT AS THE LOW MOVES FROM OFF
THE CAROLINA COAST NORTHEASTWARD. THIS OCCURS AHEAD OF DIGGING
TROUGH AND ASSOCIATED STRONG JET ROUNDING THE BASE OF THE TROUGH.
NAM IS SLOWER AND SLIGHTLY MORE AMPLIFIED WITH THIS FEATURE...THUS
THE WESTERN TRACK. AGAIN...THIS COULD VERY WELL OCCUR...BUT WILL LEAN
TOWARD CLUSTERED GUIDANCE AT THIS TIME.
BY DOING THAT...LOOKING AT YET ANOTHER SIGNIFICANT SNOW STORM ACROSS
THE ENTIRE CWA. EVEN WESTERN TRACK OF THE NAM PRODUCES SNOW ACROSS
MOST OF THE CWA DUE TO THE EXPLOSIVE DEVELOPMENT...AND THUS
STRONGER WINDS BRINGING COLDER AIR DOWN FROM THE NORTH. A MIXTURE
ACROSS THE TWIN FORKS WOULD OCCUR IN A NAM SOLUTION WITH A SHARP
GRADIENT BETWEEN RAIN/SNOW MIX AND HEAVY SNOW JUST TO THE WEST
ACROSS CENTRAL LI.
DUE TO RAPID DEVELOPMENT OF THE LOW...AND FRONTOGENESIS/CONVECTION
ASSOCIATED WITH THIS INTENSE STORM...BANDING AND HEAVIER PRECIP A
GOOD BET. ASSUMING A TRACK NEAR THE 40/70 BENCHMARK...EXPECT THE
HIGHEST QPF TOTAL FROM NYC EAST. IF NAM IS CORRECT...A SHIFT IN
THIS AXIS OF HEAVIER PRECIP TO THE WEST WOULD BE
WARRANTED...PLACING BULLSEYE FROM AROUND NYC NORTH AND WEST.
AT THIS TIME...WILL ISSUE A WINTER STORM WATCH...BEGINNING TUESDAY
EVENING AND CONTINUING THROUGH WEDNESDAY. DUE TO THE ANTICIPATED
FAST TRACK TO THE SYSTEM...WOULD EXPECT THE BULK OF THE
ACCUMULATING SNOW TO END FROM WEST TO EAST WEDNESDAY. LI AND SRN CT
WOULD HOLD ON TO THE SNOW A LITTLE LONGER...BUT WILL BUT NOT GET TOO
DETAILED WITH REGARD TO TIMING YET AS UPPER TROUGH STILL TRIGGERS
LIGHT SNOW ACROSS WESTERN ZONES...THUS HAMPERING ANY CLEANUP EFFORTS.
LOOKING FOR 6 TO 12 INCHES GENERALLY. OF COURSE HIGHER AMOUNTS
POSSIBLE IN ANY HEAVIER BANDS WHICH IS TOUGH TO FORECAST THIS FAR
OUT. AMOUNTS COULD BE TEMPERED IF A MIX OCCURS OVER EASTERN LONG
ISLAND.
TEMPS BELOW NORMAL AS GUIDANCE SUGGESTS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LONG TERM FORECAST PERIOD FEATURES THE DEPARTING OCEANIC
STORM...FOLLOWED BY A VERY COLD AIR MASS.
AT THE START OF THE PERIOD...LINGERING SNOW SHOULD BE CONFINED TO
ABOUT THE EASTERN HALF OF THE CWA. IT WILL BE BLUSTERY AND COLD
WITH LOWS FALLING INTO THE TEENS TO AROUND 20.
WINDS GRADUALLY DIMINISH THURSDAY...AND ASSUMING WIDESPREAD SNOW
COVER...THURSDAY NIGHT AND FRIDAY NIGHT COULD BE QUITE COLD WITH
EXCELLENT RADIATIONAL COOLING. MOSGUIDE WAS USED AS A START...THEN
LOWERED TO ACCOUNT FOR SNOW COVER. HOWEVER IF WINDS DIE OFF A BIT
SOONER...TEMPS WILL BE COLDER THAN FORECAST. DAYTIME HIGHS THURSDAY
AND FRIDAY LOOK TO REMAIN BELOW FREEZING.
THE FLOW TURNS A BIT MORE SOUTHWESTERLY ON SATURDAY AS A COLD FRONT
APPROACHES. THE FRONT MOVES THROUGH SATURDAY NIGHT...AND AT THIS
POINT LOOKS TO BE ACCOMPANIED WITH A ROUND OF SNOW SHOWERS. A
RETURN TO BLUSTERY AND COLD WEATHER ON SUNDAY.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
HIGH PRES WILL BUILD IN FROM THE W THROUGH TONIGHT. MAJOR WINTER
STORM BECOMING INCREASINGLY LIKELY TUE NIGHT INTO WED.
SKC THIS MORNING. A FEW FAIR WEATHER CU POSSIBLE THIS AFTN. HIGH
CLOUDS INCREASE TONIGHT. VFR THRU THE TAF PERIOD.
WINDS TODAY GENERALLY 300-320. PREVAILING WINDS AROUND 300 BEFORE
14Z ARE EXPECTED TO GAIN A 310 DEGREE COMPONENT IN GUSTS. STRONGEST
GUSTS AFTER 14Z LIKELY TO BE AROUND 10 DEGREES N OF PREVAILING.
WINDS VEER SLOWLY AFTER 18Z...BECOMING MAINLY N AFTER 00-04Z. WIND
SPEEDS WILL DIMINISH AFTER 18Z...WITH NO GUSTS EXPECTED AFTER
23-00Z.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: OCNL GUSTS THRU 14Z.
KJFK FCSTER COMMENTS: OCNL GUSTS THRU 14Z.
KLGA FCSTER COMMENTS: OCNL GUSTS THRU 14Z.
KTEB FCSTER COMMENTS: OCNL GUSTS THRU 14Z.
KHPN FCSTER COMMENTS: OCNL GUSTS THRU 14Z.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
LATE MONDAY NIGHT-TUESDAY...VFR MON NIGHT. CHANCE OF MVFR AFTER 18Z
TUE. WINDS BECOMING LIGHT NE.
TUESDAY NIGHT-WEDNESDAY...HEAVIEST SNOW EXPECTED AFTER 3Z WED THRU
15Z WED. NE WINDS INCREASE OVERNIGHT BACKING TO THE N BEHIND THE
STORM. GUSTS IN EXCESS OF 30KT POSSIBLE. FOR SNOW REMOVAL
OPERATIONS...ACCUMULATIONS OF 6-12 INCHES WITH HIGHER AMOUNTS
POSSIBLE. DETAILS SUBJECT TO CHANGE AS THE TRACK AND INTENSITY
BECOME MORE REFINED.
WEDNESDAY NIGHT...CIGS IMPROVE TO VFR WITH GUSTY NW WINDS. OCNL
MVFR VSBY POSSIBLE IN BLSN.
THURSDAY-FRIDAY...VFR.
&&
.MARINE...
SCA FOR ALL WATERS THROUGH NOON TODAY...HOWEVER THE SCA ON THE OCEAN
WILL RUN UNTIL 6PM. LOW PRESSURE OVER THE ATLANTIC...COMBINED WITH
AN INLAND HIGH PRESSURE SYSTEM WILL RESULT IN A PRESSURE GRADIENT
THAT WILL BE SLOW TO RELAX.
AS THE HIGH BUILDS CLOSER TO THE WATERS...QUIET CONDITIONS WILL
FOLLOW FOR TONIGHT AND TUESDAY.
NORTHEAST FLOW IS EXPECTED TO RAPIDLY INCREASE TUESDAY NIGHT AND
WEDNESDAY AS A COASTAL LOW IS EXPECTED TO DEVELOP AND RAPIDLY DEEPEN
AS IS PASSES SOUTHEAST OF LONG ISLAND. GALES WILL BE LIKELY LATE
TUESDAY NIGHT...WITH POSSIBLE STORM FORCE GUSTS OVER THE EASTERN
WATERS ON WEDNESDAY. GALES SHOULD CONTINUE INTO AT LEAST WEDNESDAY
NIGHT AS THE STORM PULLS AWAY AND WINDS BACK TO THE NORTHWEST.
SCA CONDITIONS DUE TO WINDS EXPECTED THROUGH MUCH OF THU. GUSTS
TO 25 KT MAY CONTINUE INTO FRI. WAVEWATCH III THROUGH THIS PERIOD
WAS VERY LIKELY TOO LOW...WITH ONLY 2-3 FT SWELLS SHOWING UP ON
OCEAN WATERS. THUS...SEAS IN THE FORECAST ARE NOTICEABLY HIGHER.
&&
.HYDROLOGY...
SIGNIFICANT PRECIPITATION EXPECTED TUESDAY NIGHT AND
WEDNESDAY...WITH AN INCH PLUS OF QPF EXPECTED. IT WILL BE IN THE
FORM OF SNOW.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOODING DOES NOT APPEAR TO BE A PROBLEM WITH THIS STORM
SYSTEM. WE NEED 2.5-3.0 FT TO REACH MINOR COASTAL FLOODING AND WITH
THE FAST MOVING STORM SYSTEM IT LOOKS LIKE IT WILL BE HARD TO REACH
THE 2-3 FT NEEDED.
WE WILL CONTINUE TO CLOSELY MONITOR THE POTENTIAL FOR COASTAL
FLOODING POTENTIAL...ESPECIALLY OUT EAST IN PLACES SUCH AS
MONTAUK...NAPEAGUE BAY AND PECONIC BAY WHICH WERE HARD HIT IN THE
DECEMBER BLIZZARD AND WHERE ONSHORE FLOW WILL BE STRONGEST.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR CTZ005>012.
NY...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR NYZ067>075-078>081-176>179.
NJ...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR NJZ002-004-006-103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ330-335-338-
340-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ350-
353-355.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...BS
AVIATION...JMC
MARINE...BC
HYDROLOGY...PW
TIDES/COASTAL FLOODING...BCHazardous weather outlook, Jan 9, 6:34 PM EST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 634 PM EST SUN JAN 9 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-102345- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 634 PM EST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SIGNIFICANT WINTER STORM IS LIKELY LATE TUESDAY INTO WEDNESDAY. HEAVY SNOWFALL ACCUMULATIONS IN EXCESS OF 8 INCHES ARE LIKELY. STRONG NORTHEAST WINDS IN EXCESS OF 35 MPH MAY ALSO DEVELOP... WITH NEAR BLIZZARD CONDITIONS POSSIBLE ESPECIALLY ALONG THE COAST...IF THE STORM DEEPENS TO THE EXTENT THAT SOME OF THE PROJECTIONS INDICATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM TUESDAY NIGHT INTO WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ079-081-102345- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 634 PM EST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SIGNIFICANT WINTER STORM IS LIKELY LATE TUESDAY INTO WEDNESDAY. HEAVY SNOWFALL ACCUMULATIONS IN EXCESS OF 6 INCHES ARE LIKELY. IT IS STILL POSSIBLE THAT PRECIPITATION COULD MIX WITH OR CHANGE TO RAIN AND HOLD AMOUNTS DOWN SOMEWHAT. STRONG NORTHEAST WINDS IN EXCESS OF 35 MPH MAY ALSO DEVELOP... WITH NEAR BLIZZARD CONDITIONS POSSIBLE ESPECIALLY ALONG THE COAST...IF THE STORM DEEPENS TO THE EXTENT THAT SOME OF THE PROJECTIONS INDICATE. COASTAL FLOODING IS ALSO POSSIBLE AT THE TIME OF HIGH TIDE WEDNESDAY MORNING...ESPECIALLY IN AREAS THAT WERE HARD HIT DURING THE BLIZZARD OF LATE DECEMBER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM TUESDAY NIGHT INTO WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-102345- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 634 PM EST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES ARE LIKELY LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT. STORM FORCE GUSTS MAY BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM TUESDAY NIGHT INTO WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-353-355-102345- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 634 PM EST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES ARE LIKELY LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM TUESDAY NIGHT INTO WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. GOODMAN/MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:58 PM EST | Gale Watch | OKX | 12 hr | |
| Jan 10, 3:58 PM EST | Small Craft Advisory | OKX | 3 days | |
| Jan 10, 4:30 PM EST | Winter Storm Warning | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 49 hr |
Nearby
Winter Storm Watches in New York, 2011Winter Storm Watches in New Jersey, 2011Winter Storm Watches in Connecticut, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.